The question is about my dad. He is 62 years of age. He has Type 2 Diabetes & Cholesterol for which he takes Statins.
Other than that he is generally healthy. Non-smoker/drinker.
In the past week he has seen an infest of scab type marks with an odd redness surrounding each one (about an inch radius). They have appeared on his toes, feet, ankles, stomach, shoulders, hands among other places. There are about 3 or 4 in each given place. The redness is very unusual. I have taken photo's to aid you in trying to diagnose this outbreak but I am not sure I can attach any photo's to this question.
Thank you for your time consideration in advance for replying to my question.
Symptoms: Itchiness, Redness around scabs, swelling (especially noticeable around ankle area),
Thank you for your question. Statin medications have a known side effect of causing tendinitis of the Achilles tendon. It is possible that this bruising he is experiencing in the ankle are is due to this. We strongly recommend that he have this examined by a doctor to determine if he is having an adverse reaction to his medication. It may need to be stopped and switched to another medication to lower his cholesterol.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.